Alert archive / Texas / Special Weather Statements in 2011

Special Weather Statement, NWS Fort Worth, TX

June 18, 2011Jack County, Texas

NWS Fort Worth, TX issued this special weather statement at Jun 18, 2011, 6:21 PM CDT for Jack County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2011, 6:21 PM CDT (23:21 UTC)
Expired
Jun 18, 2011, 6:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1462 J/kg
Mixed-layer CIN
-525 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS84 KFWD 182321
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SAT JUN 18 2011

TXZ101-182345-
JACK TX-
621 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF JACKSBORO...MOVING NORTHEAST AT
40 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3331 9792 3301 9792 3300 9795 3301 9799
      3300 9827 3306 9833
TIME...MOT...LOC 2321Z 244DEG 33KT 3304 9812

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:18 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 18, 6:18 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT SAT JUN 18 2011

.AVIATION...

CONCERNS...CONVECTION WEST OF KAFW AND KFTW THIS EVENING. BRIEF
STRATUS SUNDAY MORNING AND STRONG SOUTH WINDS THROUGH THE FORECAST.

DRYLINE CONVECTION MOVING ENE 36KTS AND SHOULD PASS OVER/NEAR KFTW
AND KAFW BETWEEN 00-02Z WITH POTENTIAL FOR STRONG AND GUSTY WINDS.
WILL HOLD OFF AFFECTING KDFW/KGKY/KDAL AS THE ACTIVITY MAY
DIMINISH RAPIDLY AROUND SUNSET.

ANOTHER NIGHT OF A STRONG LLJ WILL DRAW LOW LEVEL MOISTURE
NORTHWARD AFTER MIDNIGHT AND HAVE ADDED A FOUR HOUR WINDOW OF
MVFR STRATUS FOR KACT 10-14Z. THINK ONLY SCT020 WILL PREVAIL OVER
THE METROPLEX SITES...BUT KDFW/KDAL/KGKY COULD BRIEFLY GO BKN020
13-14Z.

STRONG PRESSURE GRADIENT WILL REMAIN PRESENT ACROSS THE TAF SITES
THROUGH THIS FORECAST WITH SOUTH WINDS 17-20KT OVERNIGHT AND
20G32KT ON SUNDAY.    75

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT SAT JUN 18 2011/
RADAR AND SURFACE OBS SHOW A WEAK COLD FRONT CONTINUING TO APPROACH
THE FAR NW CWA. FRONT IS FORECAST TO STALL ALONG A LINE FROM BOWIE
TO NEAR ABILENE EARLY THIS EVENING. RADAR ALREADY SHOWING ENHANCED
REGION OF CONVERGENCE IN THE GROUND CLUTTER PATTERN SETTING UP
ACROSS THIS AREA. AHEAD OF THE FRONT...WINDS HAVE BEEN MORE
SOUTHWESTERLY THAN USUAL AND THIS HAS ALLOWED TEMPS TO REACH THE
WARMEST LEVELS SO FAR THIS YEAR. LATEST OBJECTIVE ANALYSIS SHOWS
CINH RAPIDLY ERODING ACROSS THE NW ZONES WITH CAPE VALUES NEAR
500-1000J/KG. MODELS ARE IN GOOD AGREEMENT THAT A SHORTWAVE AND
UPPER LEVEL SPEED MAX WILL PASS THROUGH THE REGION THIS EVENING
AND PROVIDE DYNAMIC SUPPORT FOR LIFT. ALL OF THESE FACTORS POINT
TOWARD CONVECTIVE INITIATION ALONG THE WEAK BOUNDARY BY 6 PM.
STORMS WILL BE VERY HIGH-BASED WITH CLOUD BASES ABOVE 10000FT.
VERY WARM AND DRY AIR BELOW CLOUD BASES WILL PROMOTE RAPID
EVAPORATION AND THUS A HIGH MICROBURST THREAT. IN ADDITION...DRY
LIGHTNING STRIKES ARE POSSIBLE AND POSE A RISK FOR GRASS FIRES.
STORMS WILL HEAD EAST WITH THE MEAN WIND BUT IT IS DIFFICULT TO
SAY HOW FAR EAST THEY WILL SURVIVE. HAVE POPS OF 30 PERCENT OVER
THE NW ZONES AND JUST 10-20 PERCENT FROM THE METROPLEX AND EAST.

HOT AND WINDY CONDITIONS ARE EXPECTED AGAIN SUNDAY-MONDAY...BUT A
SLIGHT COOLING TREND WILL OCCUR. THE WEAK FRONT WILL DISSOLVE THIS
EVENING AND LOW LEVEL FLOW BECOMES MORE SOUTHERLY. WITH LESS
WESTERLY COMPONENT TO THE WINDS...LOW LEVEL THERMAL PROFILES WILL
UNDERGO WEAK COLD ADVECTION AS AIR FROM THE GULF IS SLIGHTLY
COOLER. SPOTTY/BRIEF HEAT INDEX READINGS OF 105 ARE POSSIBLE
SUNDAY AND MONDAY...BUT NOT WIDESPREAD ENOUGH TO EXTEND THE HEAT
ADVISORY. FIRE WX WILL REMAIN A CONCERN...ESPECIALLY WEST OF I-35
WHERE RH WILL BOTTOM OUT IN THE 20S. CONVECTION WILL LIKELY FIRE
ALONG A DRY LINE IN NW TX TOMORROW AFTERNOON BUT LOOKS TO BE TOO
FAR AWAY TO REACH THE NW ZONES. DRY LINE WILL BECOME MORE ACTIVE
ON MONDAY AS BETTER UPPER LEVEL FORCING ARRIVES...BUT STORM MOTION
TURNS MORE NORTHEASTERLY AND THUS BEST CHANCES OF STORMS WILL BE
IN OKLAHOMA. WILL HAVE SOME LOW POPS MONDAY EVENING IN THE NW/N
ZONES FOR ANY STRAY ACTIVITY THAT SKIRTS THE CWA.

AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE
CENTRAL US TUESDAY AND WILL COMPLETELY ERODE THE UPPER RIDGE OVER
TEXAS. THE TROUGH WILL SEND A COLD FRONT INTO THE REGION TUESDAY
AFTERNOON...AND INCREASING GULF MOISTURE AHEAD OF THE FRONT WILL
PRODUCE AN UNSTABLE AND UNCAPPED AIR MASS OVER THE REGION.
SCATTERED CONVECTION WILL BEGIN TO DEVELOP BY MID-LATE AFTERNOON
TUESDAY AND CONTINUE TO INCREASE IN COVERAGE IN THE EVENING AND
OVERNIGHT HOURS. MODELS SUGGESTING QPF NEAR A HALF INCH...BUT
ACTUAL POINT AMOUNTS WILL VARY FROM A TRACE TO PERHAPS OVER 2
INCHES. CONVECTIVE OVERTURNING AND WEAK COLD ADVECTION BEHIND THE
FRONT WILL FINALLY BREAK THE HEAT WAVE...WITH HIGHS WEDNESDAY AND
THURSDAY IN THE LOW-MID 90S.

UPPER FLOW BECOMES NORTHERLY MID-LATE WEEK...AND THUS GRADUAL
DRYING ALOFT WILL END CHANCES OF RAIN FROM NORTH TO SOUTH. WILL
KEEP LOW CHANCES JUST ABOUT AREA WIDE ON WEDNESDAY...BUT ONLY A
SLIGHT CHANCE ACROSS THE SOUTH ON THURSDAY. UPPER HIGH WILL
REESTABLISH ITSELF LATE NEXT WEEK...BUT ALL INDICATIONS ARE THAT
700-850MB TEMPS WILL BE 2-4 DEG C LOWER THIS TIME AROUND. HIGHS
SHOULD CLIMB BACK INTO THE MID-UPPER 90S BY NEXT WEEKEND...WITH
POSITION OF THE RIDGE KEEPING DEEP GULF MOISTURE TO OUR SOUTH.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79 101  79 100  79 /  20   5   5   5  10
WACO, TX              80 102  80 102  80 /   0   0   0   0   5
PARIS, TX             77  98  77  98  77 /  10   5   5   5  10
DENTON, TX            77 101  78  99  78 /  30   5   5   5  10
MCKINNEY, TX          78  99  78  97  78 /  20   5   5   5  10
DALLAS, TX            80 100  80  99  80 /  20   5   5   5  10
TERRELL, TX           78 100  78  99  78 /  10   5   0   0   5
CORSICANA, TX         79 101  79 101  79 /   0   0   0   0   5
TEMPLE, TX            79 101  78 100  78 /   0   0   0   0   5
MINERAL WELLS, TX     77 104  78 103  77 /  30  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

75/75
Hazardous weather outlook, Jun 18, 3:10 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT SAT JUN 18 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
310 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IS IN EFFECT UNTIL
9 PM ACROSS ALL OF NORTH TEXAS. HIGH TEMPERATURES...WINDS GUSTING
TO 30 MPH...AND RELATIVE HUMIDITIES BELOW 30 PERCENT WILL COMBINE
TO MAKE ANY OUTDOOR BURNING HAZARDOUS.

A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR ALL OF
NORTH TEXAS. AFTERNOON HEAT INDICES WILL REACH 105 TO 108 ACROSS
THE AREA.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN PORTIONS
OF NORTH TEXAS LATE THIS AFTERNOON AND EARLY EVENING. DAMAGING
DOWNBURST WINDS AND LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS
MOST OF NORTH TEXAS THROUGH EARLY NEXT WEEK.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY EVENING THROUGH FRIDAY.
SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY
NORTH OF INTERSTATE 20...AND WEST OF INTERSTATE 35 AND 35W.

14

In the hours before

Special weather statement, Jun 18, 5:09 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT SAT JUN 18 2011

TXZ091-182245-
MONTAGUE TX-
509 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BOWIE...MOVING EAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA...ST. JO AND
STONEBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. ADDITIONALLY...THIS STORM CONTAINS NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES...WHICH COULD TRIGGER WILD FIRES.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3395 9758 3391 9759 3390 9755 3392 9751
      3371 9748 3349 9798 3383 9797 3386 9789
      3386 9783 3389 9783 3396 9760
TIME...MOT...LOC 2208Z 252DEG 33KT 3366 9795

14
Special weather statement, Jun 18, 5:39 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CDT SAT JUN 18 2011

TXZ115-116-182315-
PALO PINTO TX-STEPHENS TX-
539 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY
  SOUTHEASTERN STEPHENS COUNTY

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
GRAHAM TO 13 MILES NORTH OF CISCO...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GORDON...GUNSIGHT...
NECESSITY AND POSSUM KINGDOM STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3293 9858 3287 9806 3253 9838 3251 9910
      3259 9910
TIME...MOT...LOC 2240Z 270DEG 24KT 3282 9850 3256 9902
Local storm report, Jun 18, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT SAT JUN 18 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             POSSUM KINGDOM LAKE     32.90N  98.50W
06/18/2011  E1.50 INCH       PALO PINTO         TX   PUBLIC

            PING PONG HAIL REPORTED NEAR POSSUM KINGDOM LAKE
Special weather statement, Jun 18, 6:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SAT JUN 18 2011

TXZ091-182330-
MONTAGUE TX-
600 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MONTAGUE COUNTY

AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NOCONA...MOVING NORTHEAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3395 9758 3391 9759 3390 9755 3392 9752
      3392 9748 3377 9748 3363 9765 3375 9781
      3397 9760
TIME...MOT...LOC 2300Z 221DEG 21KT 3375 9766

85/NH
Special weather statement, Jun 18, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SAT JUN 18 2011

TXZ101-182345-
JACK TX-
621 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF JACKSBORO...MOVING NORTHEAST AT
40 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3331 9792 3301 9792 3300 9795 3301 9799
      3300 9827 3306 9833
TIME...MOT...LOC 2321Z 244DEG 33KT 3304 9812
Special weather statement, Jun 18, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SAT JUN 18 2011

TXZ115-182345-
STEPHENS TX-
621 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN STEPHENS COUNTY

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF RANGER...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GUNSIGHT AND NECESSITY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3258 9888 3268 9887 3272 9857 3252 9858
      3251 9879 3252 9890
TIME...MOT...LOC 2322Z 274DEG 22KT 3255 9878

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:11 AM CDTRed Flag WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more16 hr
Jun 18, 4:26 PM CDTSpecial Weather StatementFWDMontague34 min
Jun 18, 5:09 PM CDTSpecial Weather StatementFWDMontague36 min
Jun 18, 5:39 PM CDTSpecial Weather StatementFWDPalo Pinto, Stephens36 min
Jun 18, 5:43 PM CDTSevere Thunderstorm WarningFWDPalo Pinto62 min
Jun 18, 5:47 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 18, 6:00 PM CDTSpecial Weather StatementFWDMontague30 min
Jun 18, 6:25 PM CDTSevere Thunderstorm WarningFWDJack, Wise50 min
Jun 18, 6:34 PM CDTSpecial Weather StatementFWDMontague26 min
Jun 18, 6:58 PM CDTSevere Thunderstorm WarningFWDCooke, Montague62 min

Nearby

Special Weather Statements in Texas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.